Alert archive / New York / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 111, NWS Binghamton, NY

June 11, 2000Delaware County, New York

NWS Binghamton, NY issued this severe thunderstorm warning at Jun 11, 2000, 6:13 PM EDT for Delaware County, New York. It was in force for 17 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Jun 11, 2000, 6:13 PM EDT (22:13 UTC)
Expired
Jun 11, 2000, 6:30 PM EDT
In force
17 min
Issued by
NWS Binghamton, NY
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Delaware County, NY

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 11, 2:15 PM EDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 10.2 hours before the alert went out and 90 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2000-06-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 190 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2000-06-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 117 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
190 J/kg
Mixed-layer CIN
-147 J/kg
Mixed-layer LCL
1303 m above ground
0-6 km bulk shear
51 kt
0-1 km storm-relative helicity
117 m²/s²
0-3 km storm-relative helicity
210 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KBGM 112212
SVRBGM
NYC025-112230-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BINGHAMTON NY
613 PM EDT SUN JUN 11 2000

THE NATIONAL WEATHER SERVICE IN BINGHAMTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN DELAWARE COUNTY IN CENTRAL NEW YORK.

* UNTIL 630 PM EDT.

* AT 608 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM WITH DAMAGING WINDS...ALONG A LINE EXTENDING
  FROM DAVENPORT TO MARGARETVILLE TO ROSCOE...MOVING EAST AT 45 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  NEW KINGSTON AROUND 615 PM EDT.
  ARKVILLE AND DUNRAVEN AROUND 620 PM EDT.
  FLEISCHMANNS AND ROXBURY AROUND 625 PM EDT.

THIS IS A DANGEROUS STORM. STAY INDOORS AWAY FROM WINDOWS.

LAT...LON 4252 7498 4217 7489 4195 7514 4194 7456
          4216 7431 4251 7439

$$

RRM

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Binghamton, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 11, 2:50 PM EDT, 3 hours 23 minutes earlier.

Area forecast discussion, Jun 11, 2:50 PM EDT, 3 hours 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BINGHAMTON NY
250 PM EDT SUN JUN 11 2000

CONVECTION POPPING UP ACROSS MOST OF SRN TIER AND NORTHERN PA THIS
AFT WHERE THERE HAS BEEN MORE SUN WHILE NORTH HAS SEEN MORE GENERAL
SHRA ACTIVITY. WATCH ISSUED FOR EXTREME SE COUNTIES WHERE GREATER
INSTABILITY MAY ALLOW FOR SOME SVR AS STORMS MOVE INTO THIS AREA.
WILL NEED TO WATCH CLOSELY BUT THREAT APPEARS MARGINAL. MORE
ORGANIZED AREA OF PRECIP NOW BEGINNING TO ENTER WRN PART OF FA.
ANOTHER SFC WAVE WILL MOVE ACROSS THE AREA LATER TONIGHT SO SHOWERS
WILL NOT TAPER OFF UNTIL AFTER MIDNIGHT MOST AREAS...EVENING UP
NORTH.

FNTL BNDRY WILL SLOWLY MOVE S ACRS CWA TNGT AS WEAK HI PRESS
BUILDS IN AND SHWRS WILL CONT THRU MOST OF NGT.  FNT WILL BEGIN TO
LOOSE ITS SWRD PUSH LATER TNGT AND MON ALLOWING IT TO HANG UP JUST S
OF CWA ON WRN PORTION WITH A BETTER SWRD PUSH ALONG COASTAL PLAIN ON
ERN PORTION.  DRIER AIR ALLOWS SHWRS TO END ACRS N BUT CONT INTO MON
MRNG CNTRL AND S. LOOKS LIKE SLOW CLEARING MONDAY...ESP SOUTHERN
ZONES WHICH MAY NOT SEE MUCH SUN UNTIL LATE IN THE DAY.

.BGM...SEVERE THUNDERSTORM WATCH UNTIL 8 PM FOR PA ZONES 040/048 AND
NY ZONE 062.

JL

In the hours before

Special weather statement, Jun 11, 2:05 PM EDT, 4 hours 8 minutes before
NYZ062-PAZ040-048-120000-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
205 PM EDT SUN JUN 11 2000

...SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 800 PM EDT...

THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE THUNDERSTORM WATCH
EFFECTIVE UNTIL 800 PM EDT FOR THE FOLLOWING COUNTIES:

SULLIVAN NY...
WAYNE PA...
PIKE PA...

SEVERE THUNDERSTORMS PRODUCE LARGE DAMAGING HAIL 3/4 OF AN INCH IN
DIAMETER OR LARGER...DAMAGING  THUNDERSTORM WINDS OF 58 MPH OR
GREATER AND DANGEROUS CLOUD TO GROUND LIGHTNING.

REMEMBER...A SEVERE THUNDERSTORM WATCH  MEANS CONDITIONS ARE
FAVORABLE FOR SEVERE THUNDERSTORMS IN AND CLOSE TO THE WATCH AREA.
PEOPLE IN THESE AREAS  SHOULD WATCH FOR THREATENING WEATHER
CONDITIONS AND LISTEN FOR FURTHER STATEMENTS AND POSSIBLE WARNINGS.

TUNE  TO NOAA WEATHER RADIO OR THE LOCAL MEDIA FOR FURTHER STATEMENTS
OR POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE  IN
BINGHAMTON.

ONCE AGAIN A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 800 PM EDT.
Local storm report, Jun 11, 6:11 PM EDT, 2 minutes before
ZCZC ALBLSRBGM ALL
TTAA00 KBGM DDHHMM

PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
611 PM EDT SUN JUN 11 2000

TIME(EDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0425 PM    COUNTYWIDE                NY   WIND DAMAGE
06/11/00   CHEMUNG                        REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.
                                          NUMEROUS TREES AND
                                          POWER LINES DOWN.

0425 PM    ITHACA                    NY   WIND DAMAGE
06/11/00   TOMPKINS                       REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.
                                          LARGE LIMBS AND POWER
                                          LINES DOWN.

0445 PM    COUNTYWIDE                NY   WIND DAMAGE
06/11/00   TIOGA                          REPORTED BY EMERGENCY
                                          MANAGEMENT.

0448 PM    COUNTYWIDE                NY   WIND DAMAGE
06/11/00   BROOME                         REPORTED BY HAM RADIO
                                          OPERATOR. TREES AND
                                          POWER LINES DOWN IN
                                          MAINE, CHENANGO AND
                                          OTHER TOWNS. .

0515 PM    SOUTHERN  PART OF COUNTY  NY U  WIND DAMAGE
06/11/00   CHENANGO                       REPORTED BY EMERGENCY
                                          MANAGEMENT.  NUMEROUS
                                          TREES DOWN.

NNNN

The office that day

Everything else NWS Binghamton, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 11, 4:26 PM EDTSevere Thunderstorm WarningBGMChemung, Tioga64 min
Jun 11, 4:26 PM EDTSevere Thunderstorm WarningBGMBroome, Chenango, Cortland64 min
Jun 11, 4:26 PM EDTSevere Thunderstorm WarningBGMTompkins64 min
Jun 11, 5:22 PM EDTSevere Thunderstorm WarningBGMBroome, Chenango, Delaware53 min

Nearby

Severe Thunderstorm Warnings in New York, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.